Signs of a Reaction to an Antibiotic

Medications, including antibiotics, have the potential to cause allergic reactions. In fact, antibiotics are the most common culprits of drug-related allergic reactions. An adverse reaction to an antibiotic may involve symptoms such as high blood pressure, coughing, nausea, vomiting, diarrhea, and facial swelling. If you experience an allergic reaction to an antibiotic, you’re likely to suffer from a rash, hives, throat swelling and tightness, and joint swelling. An allergic reaction to an antibiotic can occur within a matter of hours of taking the medication or may take weeks to develop.

Asprin Allergy - Asthma and Allergy Specialists

Allergic reactions to antibiotics can even be life-threatening. This is known as anaphylaxis. If you experience any of the symptoms of anaphylaxis, call 911 immediately. These can include the sensation of a lump in the throat, hoarseness, throat tightness, wheezing, trouble breathing, and chest tightness. Anaphylaxis can also cause a tingling sensation in the scalp, lips, hands, or feet.

Board certified allergists/immunologists comprise the entire physician staff of Allergy & Asthma Specialists. Allergy doctors at this premier medical practice provide comprehensive allergy and asthma diagnostics and state of the art treatment, including two types of immunotherapy, at offices located in center city Philadelphia, Blue Bell, King of Prussia, Jenkintown, Doylestown, Lansdale, Pottstown, and Collegeville, Pennsylvania. Schedule today online at www.AllergyandAsthmaWellness.com or by calling 1-800-86COUGH.

Leave a Comment

Your email address will not be published. Required fields are marked *